Alert archive / Mississippi / Tornado Warnings in 2007
Tornado Warning 61, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 14, 2007, 7:16 AM CDT for 4 counties in Mississippi. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2007, 7:16 AM CDT (12:16 UTC)
- Expired
- Apr 14, 2007, 8:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Attala County, MS, Holmes County, MS, Madison County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 66 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 7:35 AM CDT | HAIL 0.88 | Sallis, MS | NICKEL SIZE HAIL REPORTED IN SALLIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 7:11 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 912 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 141216 TORJAN MSC007-051-089-163-141300- /O.NEW.KJAN.TO.W.0061.070414T1216Z-070414T1300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 716 AM CDT SAT APR 14 2007 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... ATTALA COUNTY IN CENTRAL MISSISSIPPI... HOLMES COUNTY IN CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF DURANT... MADISON COUNTY IN CENTRAL MISSISSIPPI... YAZOO COUNTY IN CENTRAL MISSISSIPPI... * UNTIL 800 AM CDT * AT 716 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGIST WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR VAUGHN...OR ABOUT 16 MILES NORTH OF CANTON...MOVING NORTHEAST AT 55 MPH. * THE TORNADO WILL BE NEAR... GOODMAN AND EMORY BY 725 AM CDT... 6 MILES SOUTHEAST OF DURANT BY 735 AM CDT... 6 MILES SOUTHEAST OF POSSUMNECK BY 740 AM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SATURDAY MORNING FOR NORTHEAST LOUISIANA. LAT...LON 3283 9027 3268 9014 3279 8973 3322 8975 $$ CAW
3 follow-up statements
000
WWUS54 KJAN 141226
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
726 AM CDT SAT APR 14 2007
MSC007-051-089-163-141300-
/O.CON.KJAN.TO.W.0061.000000T0000Z-070414T1300Z/
MADISON MS-HOLMES MS-ATTALA MS-YAZOO MS-
726 AM CDT SAT APR 14 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR YAZOO...
ATTALA...HOLMES AND MADISON COUNTIES...
AT 726 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A TORNADO. THIS TORNADO WAS LOCATED NEAR PICKENS...OR ABOUT 17 MILES
SOUTH OF DURANT...MOVING NORTHEAST AT 55 MPH.
THE TORNADO WILL BE NEAR...
SALLIS AND 9 MILES SOUTHEAST OF DURANT BY 740 AM CDT...
9 MILES SOUTHEAST OF POSSUMNECK BY 745 AM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SATURDAY MORNING
FOR NORTHEAST LOUISIANA.
LAT...LON 3294 9012 3285 9005 3275 9004 3279 8973
3322 8975
$$
CAW000
WWUS54 KJAN 141232
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
732 AM CDT SAT APR 14 2007
MSC051-163-141242-
/O.CAN.KJAN.TO.W.0061.000000T0000Z-070414T1300Z/
HOLMES MS-YAZOO MS-
732 AM CDT SAT APR 14 2007
...THE TORNADO WARNING FOR YAZOO AND HOLMES COUNTIES IS CANCELLED...
THE TORNADO WILL BE NEAR...
9 MILES SOUTHEAST OF DURANT BY 740 AM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SATURDAY MORNING
FOR NORTHEAST LOUISIANA.
LAT...LON 3302 8987 3285 8996 3276 8996 3279 8973
3322 8975
$$
MSC007-089-141300-
/O.CON.KJAN.TO.W.0061.000000T0000Z-070414T1300Z/
MADISON MS-ATTALA MS-
732 AM CDT SAT APR 14 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR ATTALA
AND MADISON COUNTIES...
AT 732 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A TORNADO. THIS TORNADO WAS LOCATED 9 MILES NORTH OF CAMDEN...OR
ABOUT 11 MILES SOUTH OF DURANT...MOVING NORTHEAST AT 55 MPH.
THE TORNADO WILL BE NEAR...
SALLIS BY 740 AM CDT...
9 MILES SOUTHEAST OF POSSUMNECK BY 745 AM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SATURDAY MORNING
FOR NORTHEAST LOUISIANA.
LAT...LON 3302 8987 3285 8996 3276 8996 3279 8973
3322 8975
$$
CAW000
WWUS54 KJAN 141242
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
737 AM CDT SAT APR 14 2007
MSC007-089-141300-
/O.CON.KJAN.TO.W.0061.000000T0000Z-070414T1300Z/
MADISON MS-ATTALA MS-
737 AM CDT SAT APR 14 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR ATTALA
AND MADISON COUNTIES...
AT 737 AM CDT...METEOROLOGISTS DETECTED A TORNADO. THIS TORNADO WAS
LOCATED NEAR SALLIS...OR ABOUT 9 MILES SOUTH OF DURANT...MOVING
NORTHEAST AT 55 MPH.
THE TORNADO WILL BE NEAR...
9 MILES SOUTHEAST OF POSSUMNECK BY 745 AM CDT...
A SECOND STORM ALSO CAPABLE OF PRODUCING A TORNADO WAS LOCATED JUST
NORTH OF CAMDEN...MOVING NORTHEAST AT 55 MPH. THIS TORNADO WILL
AFFECT EXTREME NORTHWEST LEAKE COUNTY BY 750 AM CDT.
PENNY TO NICKEL SIZE HAIL WILL ALSO BE POSSIBLE WITH BOTH OF THESE
STORMS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SATURDAY MORNING
FOR NORTHEAST LOUISIANA.
LAT...LON 3302 8987 3285 8996 3276 8996 3279 8973
3322 8975
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 14, 4:32 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 14, 4:32 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE JACKSON MS 432 AM CDT SAT APR 14 2007 ...SEVERE WEATHER EVENT TO LAST THROUGH MOST OF THE DAY... .SHORT TERM...BIGGEST CONCERN IN THE SHORT TERM OFCOURSE IS THE SEVERE WEATHER IN THE FIRST 12 TO 18 HRS. TORNADO WATCH IS CURRENTLY IN EFFECT FOR OUR WRN ZONES ACROSS NE LA...SE AR...AND THE FIRST TIER OF MS COUNTIES TILL 13Z. THERE WILL BE ADDITIONAL WATCHES ACROSS CNTRL AND SRN MS TODAY. SFC LOW AT 7Z WAS OVER NRN LA AND PRESSURES WERE FALLING PRETTY GENEROUSLY ACROSS THE LOWER MS VALLEY...AROUND 2-4MB IN 3HR. THESE TYPE OF PRESSURE FALLS AT NIGHT ARE IMPRESSIVE AND ARE REALLY HELPING TO PULL THE MOISTURE NORTH INTO THE CWA WITH +60 DEWPOINTS NOW OVER MORE THAN HALF OF THE AREA. AT 7Z...THE SQUALL LINE WAS LOCATED NE TO SW FROM THE ARKLAMISS BORDER TO JUST WEST OF BEAUMONT...TX. LOOK FOR THE SQUALL LINE TO BE MOVING INTO SWRN MS IN THE NEXT FEW HRS BUT CONVECTION WILL HAVE A VERY HARD TIME DEVELOPING AHEAD OF IT AS THERE IS A VERY STRONG CAP IN PLACE OVER CNTRL AND SRN MS. AFTER SUNRISE THE SEVERE WEATHER RISK LOOKS TO BE THE GREATEST ALONG AND SOUTH OF I 20 AND ESPECIALLY IN THE SE. THAT SAID ALL OF ERN MS EAST OF I 55 WILL STILL BE UNDER THE GUN FOR SOME TYPE OF SEVERE POTENTIAL. WITH PRESSURE FALLS GREATEST ACROSS CNTRL AND NRN MS THIS WILL LIKELY BE WHERE THE SFC LOW TRACKS. THIS SHOULD ALLOW THE BETTER LL MOISTURE TO WORK NORTH ACROSS ERN MS. DEWPOINTS OF AT LEAST MID 60S SHOULD BE OVER A GOOD PORTION OF ERN MS BY 14/15Z BUT THERE COULD BE SOME UPPER 60S DEWPOINTS IN THE SE. WITH A STRONG CAP IN PLACE WE WILL NOT SEE ANYTHING OVER ERN AND ESPECIALLY SERN MS DURING THE MID MORNING HRS BUT AS SOME SUN COMES OUT THE SE THAT AREA WILL BEGIN TO WARM UP AND HELP ERODE THIS CAP. WITH THIS RICH BL MOISTURE MOVING IN...ML CAPES OF AROUND 1000J/KG WILL LIKELY DEVELOP IN THE SE. MID LEVEL LAPSE RATES STILL ARENT THE BEST I HAVE BUT 6.5-6.75 KM ISNT TOO BAD. ALOFT...DIVERGENCE WILL BE INCREASING WHICH IS ALREADY EVIDENT ON SAT AND THIS WILL ALSO HELP STORMS BECOME MORE NUMEROUS BY MIDDAY AS THE CAP ERODES. AS FOR SHEAR...0-1KM BULK SHEAR OF AROUND 40KTS AND 0-6KM OF 50KTS ARE MORE THAN ENOUGH. 0-3KM HELICITY AROUND 300M2/S2 THROUGH THE MORNING WILL ALSO BE IN PLACE WITH THE HIGHEST VALUES IN THE SE. THIS DOES SUGGEST THE GREATEST POTENTIAL FOR SUPERCELL ACTIVITY ALONG WITH TORNADO POTENTIAL IN THE SE WITH ANY STORMS AHEAD OF THE SQUALL LINE. NOW IF THE CAP HOLDS ON THEN THE TORNADIC RISK WILL DECREASE...AND DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL BE THE PRIMARY CONCERN WITH THE SQUALL LINE. THAT SAID EVEN WITH THOSE TYPE OF HELICITIES...ISLTD TORNADOES IN THE SQUALL LINE WILL STILL BE POSSIBLE. IN ADDITION TO SEVERE WEATHER...HEAVY RAIN WILL BE POSSIBLE. PWS APPROACHING 2...K INDEX VALUES IN THE UPPER 30S TO LOWER 40S...AND H85 THETA E AIR OF 335-340K SUGGEST VERY EFFICIENT SHRA AND TSRA. SOME OF THESE STORMS WILL LIKELY BE PRODUCING HRLY RAINFALL RATES OF 2-3 INCHES AND WITH THAT NUMEROUS LOCATIONS TODAY WILL PROBABLY SEE RAIN OF 2 INCHES OR MORE. THE CONCERN THEN BECOMES IF THERE IS ANY TRAINING OF CELLS IN WHICH SOME LOCALIZED AREAS COULD RECEIVE UP TO 4-5 INCHES. THIS WOULD POSSIBLY CREATE SOME LOCALIZED FLASH FLOODING BUT OVERALL FLOODING PROBLEMS SHOULD BE RATHER MINIMAL THANKS TO HOW DRY IT HAS BEEN. MOST OF THE RAIN WILL MOVE OUT TONIGHT BUT THERE WILL STILL BE AN AREA OF LIGHT RAIN/SPRINKLES/DRIZZLE DURING THE EVN AS THE COLD FRONT CONTINUES TO PUSH THROUGH AND CAA TAKES OVER. THE S/W WILL JUST BE MOVING THROUGH AT THIS TIME AND THAT WILL ALSO HELP TO SQUEEZE OUT SOME LIGHT RAIN. WITH THAT I HAVE CONTINUED TO HOLD ON TO CHC POPS IN THE EAST THROUGH THE EVN. WINDS WILL ALSO BE AN ISSUE. STRONG SFC PRESSURE RISES...CAA IN BOTH THE MID AND LOW LEVELS...AND STRONG LL WINDS SUGGEST A BREEZY NIGHT. WINDS WILL CONTINUE TO BE BREEZY THROUGH SUN. A LAKE WIND ADV WILL LIKELY BE NEEDED DURING THESE TIME FRAMES. ALL PRECIP SHOULD BE OUT OF THE AREA BEFORE SUNRISE SUN MORNING. SUN WILL BE A RATHER COOL DAY...APROXIMATELY 15 DEGREES OR SO BELOW NORMAL. /CAB/ .LONG TERM...OVERALL...NOT A GREAT DEAL OF CHANGE DURING THE LONG TERM PERIOD. TODAYS SYSTEM WILL BECOME A SIG UPPER LOW ACROSS THE NE US WHICH WILL PLACE OUR AREA UNDER UPPER AND SFC RIDGING. THIS WILL RESULT IN DRY/COOL CONDITIONS MON-TUE. MON MORNING LOOKS TO BE QUITE COOL AND HAVE USED GUID WITH A FEW TWEAKS DOWNWARD FOR A FEW SITES. UPPER/MID 30S LOOK TO BE COMMON AS PERFECT RAD COOLING CONDITIONS WILL EXIST. WET SOILS MAY PLAY A ROLE AND KEEP SOME AREAS OUT OF THE LOWER/MID 30S. NEXT SYSTEM IS PROGGED FOR TUE AFTERNOON/TUE NIGHT. MOISTURE TRIES TO PUSH N...BUT THE LACK OF A STRONG SYSTEM WILL KEEP THE GOOD JUICE TO OUR SOUTH. HOWEVER...PLENTY OF LIFT WILL OCCUR AND THE ATMS WILL LIKELY MAKE THE MOST OF MOISTURE DOES EXIST. VERY LARGE HEIGHT FALL OF 130-140 METERS LOOK TO OCCUR TUE N AND THIS SHOULD BE MORE THAN ENOUGH DYNAMICS TO GET PRECIP. BEST CHANCES WILL BE ALONG AND S OF I-20. GUID POPS WERE PRETTY GOOD...BUT HAVE RAISED THE S TO 80%. BY WED...UPPER/SFC RIDING MOVE BACK IN. EXPECT ANOTHER BUNCH OF DAYS WITH COOL MORNINGS AND PLEASANT DAYS. AIRMASS MODERATION SHOULD OCCUR BY FRI WITH WARMER TEMPS RETURNING FOR FRI-SAT. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 43 63 38 / 100 30 0 0 MERIDIAN 73 43 61 35 / 100 47 1 0 VICKSBURG 67 46 65 39 / 100 16 0 0 HATTIESBURG 74 47 66 36 / 100 42 0 0 NATCHEZ 70 45 62 38 / 89 22 0 0 GREENVILLE 63 42 62 38 / 87 17 0 0 GREENWOOD 65 41 61 37 / 100 28 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: CAB LONG TERM: CME
Hazardous weather outlook, Apr 14, 5:52 AM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 552 AM CDT SAT APR 14 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151052- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 552 AM CDT SAT APR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... A SEVERE WEATHER WILL CONTINUE TO BE POSSIBLE TODAY AS A MAJOR STORM SYSTEM MOVES EAST ACROSS THE LOWER MISSISSIPPI RIVER VALLEY. THE COMBINATION OF STRONG WIND SHEAR AND INSTABILITY...AND THE PASSAGE OF A STRONG LOW PRESSURE SYSTEM...WILL RESULT IN SEVERE THUNDERSTORMS SPREADING EASTWARD INTO EASTERN MISSISSIPPI LATE THIS MORNING AND THIS AFTERNOON. THE MAIN AREAS OF CONCERN WILL BE ALONG AND SOUTHEAST OF THE NATCHEZ TRACE BUT AN ENHANCED RISK FOR SEVERE WEATHER WILL BE LOCATED ACROSS SOUTHEASTERN MISSISSIPPI MAINLY SOUTH OF A LINE FROM BUDE TO DE KALB. THE LEADING EDGE OF A COMPLEX OF THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE NATCHEZ TRACE CORRIDOR AFTER SUNRISE THIS MORNING. FROM THERE...THUNDERSTORMS WILL CONTINUE TO SHIFT EAST ACROSS CENTRAL MISSISSIPPI AND INTO EAST AND SOUTHEAST MISSISSIPPI TODAY WHILE CONTINUING TO PRODUCE SEVERE WEATHER. EASTERN MISSISSIPPI WILL SEE A LITTLE SUN TODAY AND THIS WILL HELP TO FURTHER DESTABILIZE THE ATMOSPHERE...INCREASING THE POTENTIAL FOR SEVERE STORMS. THIS IS EVEN MORE SO THE CASE ACROSS SOUTHEASTERN MISSISSIPPI THIS AFTERNOON WHERE A FEW ISOLATED THUNDERSTORMS MAY ACTUALLY BE ABLE TO DEVELOP JUST AHEAD OF THE APPROACHING SQUALL LINE AS THE CAP ERODES. WHILE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE...THE GREATEST RISK FOR TORNADOES WILL BE OVER AREAS LOCATED ALONG AND SOUTH OF A LINE FROM BROOKHAVEN TO QUITMAN WHERE THE MOST UNSTABLE AIR WILL COMBINE WITH THE GREATEST SHEAR. ...FLOODING... HEAVY RAINFALL WILL ALSO BE A CONCERN OVER MUCH OF THE OUTLOOK AREA AS THUNDERSTORMS INCREASE IN COVERAGE...AND INTENSITY LATER TODAY. RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE. HOWEVER...AS THE COMPLEX MOVES INTO EAST AND SOUTHEAST TODAY WHERE THE GREATEST AMOUNT OF INSTABILITY WILL EXIST AND SLOWS...THUNDERSTORMS COULD EASILY BEGIN TO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES OVER THESE AREAS. LOCALLY HIGHER AMOUNTS COULD BECOME POSSIBLE DURING THIS TIME IF STORMS BEGIN TO MOVE OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED LATE TONIGHT AND SATURDAY. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY APRIL 20TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 14, 5:19 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
519 AM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 AM TSTM WND DMG GRENADA 33.78N 89.81W
04/14/2007 GRENADA MS LAW ENFORCEMENT
TREES BLOWN DOWN. SOME IN THE CITY, OTHERS IN THE COUNTY.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:37 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 23 min |
| Apr 14, 4:24 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 36 min |
| Apr 14, 4:29 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 31 min |
| Apr 14, 5:51 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 27 min |
| Apr 14, 5:54 AM CDT | Tornado Warning | JAN | Yazoo | 17 min |
| Apr 14, 6:25 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 50 min |
| Apr 14, 6:26 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 49 min |
| Apr 14, 6:49 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 26 min |
| Apr 14, 6:55 AM CDT | Severe Thunderstorm Warning | JAN | Hinds | 50 min |
| Apr 14, 7:00 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 30 min |
| Apr 14, 7:01 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 44 min |
| Apr 14, 7:38 AM CDT | Tornado Warning | JAN | Leake | 52 min |
| Apr 14, 7:45 AM CDT | Severe Thunderstorm Warning | JAN | Hinds | 30 min |
| Apr 14, 7:57 AM CDT | Severe Thunderstorm Warning | JAN | Attala | 25 min |
| Apr 14, 7:59 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 23 min |
| Apr 14, 8:03 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Winston | 28 min |
| Apr 14, 8:21 AM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 39 min |
| Apr 14, 8:52 AM CDT | Severe Thunderstorm Warning | JAN | Leake | 13 min |
| Apr 14, 8:57 AM CDT | Severe Thunderstorm Warning | JAN | Clay | 17 min |
| Apr 14, 9:28 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 47 min |
| Apr 14, 9:36 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 39 min |
| Apr 14, 9:47 AM CDT | Tornado Warning | JAN | Marion | 33 min |
| Apr 14, 9:58 AM CDT | Severe Thunderstorm Warning | JAN | Covington | 28 min |
| Apr 14, 10:00 AM CDT | Tornado Warning | JAN | Covington | 24 min |
| Apr 14, 10:04 AM CDT | Tornado Warning | JAN | Lamar | 42 min |
| Apr 14, 10:07 AM CDT | Tornado Warning | JAN | Jones | 38 min |
| Apr 14, 10:10 AM CDT | Severe Thunderstorm Warning | JAN | Leake | 35 min |
| Apr 14, 10:28 AM CDT | Tornado Warning | JAN | Forrest | 42 min |
| Apr 14, 10:36 AM CDT | Tornado Warning | JAN | Jones | 39 min |
| Apr 14, 10:49 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 56 min |
| Apr 14, 10:59 AM CDT | Tornado Warning | JAN | Clarke, Jasper | 46 min |
| Apr 14, 11:05 AM CDT | Tornado Warning | JAN | Jones | 25 min |
| Apr 14, 11:10 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 20 min |
| Apr 14, 11:24 AM CDT | Tornado Warning | JAN | Forrest, Lamar | 25 min |
| Apr 14, 11:27 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 2 hr |
| Apr 14, 11:49 AM CDT | Severe Thunderstorm Warning | JAN | Winston | 17 min |
| Apr 14, 1:49 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 14 min |
Nearby
Tornado Warnings in Mississippi, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.